Wildfire, Seminole
- When
- December 25, 12:00 PM CST to 9:00 PM CST
- Where
- Seminole forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
The Off Guard fire burned approximately 171 acres in Seminole county on the 21st.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The Off Guard fire burned approximately 171 acres in Seminole county on the 21st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 25, 11:23 AM CST, 37 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1123 AM CST Mon Dec 25 2017 .AVIATION... VFR conditions will continue through 10-11Z before MVFR ceilings expected to develop, especially across western north Texas northward into western Oklahoma. Through the afternoon and evening expect an overall decrease in high/mid clouds, but will continue to maintain a ceiling in the TAFs. Breezy south/southeast winds will decrease by 23Z with a general trend to the east and northeast overnight. && .PREV DISCUSSION... /issued 533 AM CST Mon Dec 25 2017/ DISCUSSION... Aviation discussion for the 12 UTC TAFs is below. AVIATION... Have high confidence of VFR conditions at all sites before 06 UTC Tuesday. South to southeast surface winds will increase and become gusty across western Oklahoma and western north Texas 15-18 UTC. These winds will subside around 23 UTC. Surface winds will turn to the northeast across Oklahoma 06-12 UTC. MVFR or lower conditions with BR are possible after 06 UTC and closer to 12 UTC Tuesday, particularly across western Oklahoma and western north Texas. Did not mention at this time thinking these conditions will not occur until after 12 UTC Tuesday. MBS PREV DISCUSSION... /issued 417 AM CST Mon Dec 25 2017/ DISCUSSION... Cold, below average temperatures are forecast to continue for the foreseeable future with low chances of winter precipitation. For today, slightly warmer temperatures are expected with a return to southerly winds. Southerly winds could become quite breezy across western Oklahoma with wind gusts to 30 mph possible. The warming trend will be short-lived as another cold front passes by tonight into tomorrow morning. Many locations may experience steady or falling temperatures tomorrow afternoon behind the front. Currently, there are two periods where light rain and/or freezing rain will be possible. The first period is Tuesday afternoon into Tuesday evening, behind the cold front. Presently, the best chance of rain will be across southern Oklahoma and western north Texas. The most likely area for an overlap of subfreezing temperatures and rain will be across western north Texas, where colder air will likely advect faster and light rain may persist longer. The second period is Wednesday night into Thursday morning, when isentropic ascent begins to increase with the approach of a subtle wave from the northwest. The chance of light rain may begin across central/south central Oklahoma and shift eastward Thursday morning into eastern Oklahoma. There could be an initial overlap in central Oklahoma of subfreezing temperatures and light rain. After two cold days in the 30Fs on Tuesday and Wednesday, a 8 to 15F warm-up is expected for Thursday afternoon. Beginning on Friday, members of all the global ensembles begin to diverge. There are indications a rather cold airmass will advect southward into the central United States, but the timing and the magnitude of the cold air has low predictability. For example, the various GEFS members range from 20F to 54F for a high temperature at Oklahoma City for Friday afternoon. The members and ensemble mean of the global models do indicate an overall downward trend in temperatures for Saturday and especially Sunday. Currently, it appears Sunday into Monday could be quite cold as both the ensemble mean and deterministic models have their lowest temperatures in this period (with surface pressure plateauing around Monday morning). Currently, high temperatures on Sunday afternoon are forecast in the low 20Fs to low 30Fs, which would be ~25F below average for this time of year (the GEFS ensemble mean at OKC and Wichita Falls are 24F and 30F, respectively, for Sunday afternoon). Some winter precipitation will be possible as well from Saturday into Sunday, but the overall pattern (west to northwest flow aloft) would suggest amounts would be light. All precipitation types will be possible, but determining exact transition zones is difficult owing to the low predictability of thermal fields. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 40 24 36 18 / 0 0 10 10 Hobart OK 41 24 34 18 / 0 0 10 10 Wichita Falls TX 43 28 37 24 / 0 0 20 20 Gage OK 41 13 25 11 / 0 0 10 10 Ponca City OK 38 19 28 11 / 0 0 10 0 Durant OK 42 30 40 27 / 0 0 30 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 30/23/01
Hazardous Weather Outlook National Weather Service Norman OK 1149 AM CST Mon Dec 25 2017 OKZ004>048-050>052-TXZ083>090-261800- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1149 AM CST Mon Dec 25 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Winter Weather... There is a low chance of freezing rain across parts of western north Texas Tuesday evening. There is also a low chance of freezing rain across central and southern Oklahoma and adjacent parts of north Texas Wednesday night into Thursday morning. Additional winter precipitation will be possible Saturday into Sunday as well. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale/30
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, December 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 730531.